Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2002, 8:29 PM CDT for Montgomery County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2002, 8:29 PM CDT (01:29 UTC)
- Expired
- May 27, 2002, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2015 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 280129 FFWLIT ARC097-280330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 826 PM CDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 1030 PM CDT * AT 820 PM CDT...DOPPLER RADAR INDICATED 4 TO 5 INCHES OF RAIN HAD FALLEN IN WESTERN MOTGOMERY COUNTY...ESPECIALLY FROM PINE RIDGE TO THE SOUTH. MORE MODERATE TO HEAVY RAIN WILL MOVE ACROSS WESTERN MONTGOMERY COUNTY WHICH COULD RESULT IN FLASH FLOODING. CREEKS HAVE RISEN IN WESTERN MONTGOMERY COUNTY. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3435 9391 3435 9376 3471 9363 3465 9390 $$ 29
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:51 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 27, 3:51 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 351 PM CDT MON MAY 27 2002 LOW PRESSURE CONTINUES OVER NEW MEXICO WITH WEAK HIGH PRESSURE OVER THE EASTERN U.S. AS A 500 MB HIGH BUILDS OVER THE SOUTHWEST U.S. ON TUESDAY...NORTHWEST FLOW WILL INCREASE ACROSS THE STATE. THE ZONAL FLOW WILL COME TO AN END AND A MID LEVEL TROUGH WILL SET UP OVER THE CENTRAL PART OF THE U.S. SATELLITE IMAGES SHOW AN MCS OVER OKLAHOMA THAT CONTINUES TO MOVE EASTWARD TOWARD ARKANSAS. SOME THUNDERSTORMS HAVE DEVELOPED IN WESTERN ARKANSAS ALONG AN OUTFLOW BOUNDARY FROM PREVIOUS STORMS. SKIES WILL BE MOSTLY CLOUDY ACROSS THE STATE TONIGHT. WESTERN SECTIONS WILL HAVE THE BEST CHANCE OF THUNDERSTORMS WITH A SHORT WAVE MOVING THROUGH THAT AREA. NORTHWEST ARKANSAS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ON TUESDAY WITH ANOTHER SHORT WAVE MOVING ACROSS THE NORTHWEST. MULTIPLE VORT MAXES WILL MOVE THROUGH THE WESTERN HALF OF THE STATE THROUGH THURSDAY. PREFER THE DRIER ETA OVER THE WETTER AVN BUT STILL THERE SHOULD BE PLENTY OF MOISTURE TO WORK WITH. WILL MAINLY STAY CLOSE TO THE FWC TEMPERATURES. FCSTID = 51 HRO 66 84 62 85 / 30 40 30 30 LIT 66 84 62 85 / 30 40 30 30 HOT 67 82 62 81 / 30 40 40 40 PBF 68 85 65 86 / 20 30 30 30 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:01 PM CDT | Flash Flood Warning | LZK | Montgomery | 89 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.